# SDR 2011FA0000529

- Difficulty date: August 4, 2011
- Submitted: August 19, 2011
- Operation: General aviation
- Aircraft: N912KY
- Make and model: Aerosp AS 355F2
- Aircraft serial: 5500
- Engine: Allsn 250C20
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 355A1405220302
- Part serial: T5688
- Condition: Cracked
- Location: Tailboom
- Part time: 7,807 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, A LARGE CRACK WAS FOUND ON UPPER VERTICAL FIN NEAR THE FWD ATTACHMENT POINT.  CRACK IS LOCATION ON L/E EXTENDING FROM RT SIDE TO LT SIDE OF ACFT IN THE AREA ABOVE THE FWD REINFORCEMENT.  TOTAL LENGTH OF CRACK IS 8 INCHES.  COULD BE IMPROPER SHIMMIN OF VERTICAL FIN OR FATIGUE OVER TIME.
